Alert archive / Kansas / Excessive Heat Warnings in 2012
Excessive Heat Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this excessive heat warning at Jun 26, 2012, 3:38 PM CDT for 26 counties in Kansas. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 29, 2012, 8:00 PM CDT
- In force
- 3 days
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -908 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS73 KICT 262038 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 338 PM CDT TUE JUN 26 2012 KSZ032-033-047>053-068>072-083-092>096-098>100-271045- /O.UPG.KICT.HT.Y.0003.000000T0000Z-120627T0100Z/ /O.UPG.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/ /O.NEW.KICT.EH.W.0001.120626T2038Z-120629T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER- COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 338 PM CDT TUE JUN 26 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST THURSDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ067-082-091-271045- /O.UPG.KICT.HT.Y.0004.120627T1800Z-120628T0100Z/ /O.NEW.KICT.EH.W.0001.120626T2038Z-120629T0100Z/ RENO-KINGMAN-HARPER- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER 338 PM CDT TUE JUN 26 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THURSDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST THURSDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
7 follow-up statements
875 WWUS73 KICT 270810 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 310 AM CDT WED JUN 27 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272130- /O.EXT.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 310 AM CDT WED JUN 27 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM CDT FRIDAY... THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 8 PM CDT FRIDAY. * HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST FRIDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ MWM
966 WWUS73 KICT 272013 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 313 PM CDT WED JUN 27 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- /O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 313 PM CDT WED JUN 27 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY. * HEAT INDICES OF 105 TO 112 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST FRIDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
664 WWUS73 KICT 280826 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 AM CDT THU JUN 28 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-282130- /O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 326 AM CDT THU JUN 28 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY. * HEAT INDICES EXCEEDING 105 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST FRIDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
086 WWUS73 KICT 282030 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT THU JUN 28 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291030- /O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 330 PM CDT THU JUN 28 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY. * HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING ACROSS MUCH OF CENTRAL AND EASTERN KANSAS THROUGH AT LEAST FRIDAY. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...PERSONS OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
439 WWUS73 KICT 290843 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT FRI JUN 29 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292245- /O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 343 AM CDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES AROUND 105 DEGREES WILL CONTINUE THROUGH THIS AFTERNOON ACROSS MUCH OF CENTRAL...SOUTH-CENTRAL AND SOUTHEAST KANSAS. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. && $$ ADK
008 WWUS73 KICT 291619 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1119 AM CDT FRI JUN 29 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300100- /O.CON.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1119 AM CDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES AROUND 105 DEGREES WILL CONTINUE THROUGH THIS AFTERNOON ACROSS MUCH OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION AND POTENTIALLY HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS TO REDUCE RISK DURING OUTDOOR WORK. REMEMBER TO TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. && $$ ADK/KETCHAM
245 WWUS73 KICT 300052 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 752 PM CDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING HAS EXPIRED... KSZ032-033-047>053-067>072-082-083-091>096-098>100-300200- /O.EXP.KICT.EH.W.0001.000000T0000Z-120630T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 752 PM CDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. HEAT INDICES HAVE DROPPED BELOW 105 DEGREES IN ALL AREAS. AS SUCH THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE. $$ ES
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jun 26, 3:30 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 26, 3:30 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT TUE JUN 26 2012 .DISCUSSION... TONIGHT-THURSDAY: WARM FRONT EXTENDING FROM NORTH CENTRAL THROUGH SOUTHEAST KANSAS THIS AFTERNOON...WILL CONTINUE TO SLOWLY LIFT NORTHEAST AWAY FROM OUR AREA THIS EVENING. HEAT ADVISORY CRITERIA IS BEING MET ACROSS MUCH OF THE AREA ALTHOUGH DEEPER MIXING/DRYING/GUSTY WINDS IS OCCURRING ALONG/WEST OF HIGHWAY 14. THE UPPER HIGH WILL PERSIST ACROSS THE CENTRAL PLAINS LEADING TO CONTINUED VERY HOT TEMPERATURES AND POTENTIALLY DANGEROUS HEAT INDICES. WITH THE EXPECTATION OF 3 OR MORE DAYS OF 105 OR HIGHER HEAT INDICES...THE DURATION OF THE HEAT WARRANTS AN EXCESSIVE HEAT WARNING. THEREFORE WILL BE UPGRADING THE ADVISORY TO A WARNING WHILE ADDING RENO...KINGMAN AND HARPER COUNTIES. DEEPER MIXING/DRYING MAY SPREAD A BIT FURTHER EAST WEDNESDAY AFTERNOON HOWEVER THIS WILL BE OFFSET BY THE VERY HOT TEMPERATURES. FRIDAY-TUESDAY: THE SUBTROPICAL UPPER RIDGE WILL UNDERGO SOME FLATTENING AS SEVERAL SHORTWAVES RIDE OVER THE TOP OF IT ACROSS THE NORTHERN TIER STATES DURING THE PERIOD. THIS WILL RESULT IN A FRONTAL BOUNDARY MEANDERING BACK AND FORTH BETWEEN THE NORTHERN AND CENTRAL PLAINS...HOWEVER THIS FRONT IS PROJECTED BY ALL MODELS TO STAY JUST NORTH OF CENTRAL KANSAS. THEREFORE THUNDERSTORM CHANCES ARE EXPECTED TO LARGELY REMAIN NORTH OF OUR FORECAST AREA. THE HEAT BOX CORRIDOR IS VERY LIKELY TO REMAIN IN PLACE ACROSS OUR FORECAST AREA...GIVEN PROJECTED ECMWF 850 TEMPERATURES OF 26-31 CELSIUS AND A WELL-MIXED AIRMASS. WITH THE VERY HOT ANTICIPATED TEMPERATURES...ADDITIONAL HEAT HEADLINE POTENTIAL WILL BE POSSIBLE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 106 76 106 / 0 0 0 0 HUTCHINSON 77 109 77 108 / 0 0 0 0 NEWTON 77 106 77 106 / 0 0 0 0 ELDORADO 75 105 75 103 / 0 0 0 0 WINFIELD-KWLD 76 105 76 105 / 0 0 0 0 RUSSELL 76 112 75 109 / 0 0 10 10 GREAT BEND 76 112 75 109 / 0 0 0 0 SALINA 77 109 78 108 / 0 0 0 0 MCPHERSON 77 107 77 108 / 0 0 0 0 COFFEYVILLE 73 102 72 103 / 0 0 0 0 CHANUTE 73 102 73 102 / 0 0 0 0 IOLA 73 101 73 102 / 0 0 0 0 PARSONS-KPPF 73 100 73 103 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THURSDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 26, 3:19 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT TUE JUN 26 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 319 AM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL REACH OR EXCEED 105 DEGREES ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. PLEASE SEE THE LATEST HEAT ADVISORY FOR DETAILS. THE GRASSLAND FIRE DANGER INDEX WILL CLIMB INTO THE VERY HIGH CATEGORY THIS AFTERNOON...MAINLY ALONG AND WEST OF HIGHWAY 14. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES AT OR ABOVE 105 ARE EXPECTED OVER MOST AREAS ON WEDNESDAY AFTERNOON AND A HEAT ADVISORY IS IN EFFECT FOR THE AREA. HEAT INDICES EXCEEDING 105 MAY LINGER INTO THURSDAY AND FRIDAY...ESPECIALLY ALONG AND EAST OF THE KANSAS TURNPIKE. VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS AGAIN ON WEDNESDAY ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY ALONG AND WEST OF HIGHWAY 14. THERE IS ALSO A REMOTE CHANCE OF THUNDERSTORMS ALONG AND NORTH OF OF I-70 INTO EAST CENTRAL KANSAS FROM FRIDAY NIGHT INTO SATURDAY. ANY STORMS THAT DEVELOP COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:36 AM CDT | Heat Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 17 more | 12 hr |
| Jun 26, 3:36 AM CDT | Heat Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
Nearby
Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.